Migrains & Rebound

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ctd
New Member


Date Joined Jan 2006
Total Posts : 1
   Posted 1/7/2006 6:10 AM (GMT -7)   
Hi Guys,
 
I am new around here but hoping for some help from you fellow headache suffers. I have had Migraines off and on for years with the exception of when I was pregnant with my my son that have come back so bad. I have been self medicating with advil, tylenol, asprin, goodies, excedrin ect. for a long time for these headaches to only get minor relief which is turning into less and less. I finally broke down and went to the Neurologist on Tuesday and she told me I was in headache rebound as well as suffering from migraines. She told me to come off ALL meds I was taking and put me on 25 mg topamax, maxalt ONLY 1-2 times per week, a muscle relaxer and a nausea medication. She was very honest and told me that for 2 weeks nothing would work well & it would be miserable for me - and I am. I am waking with a dull headache that as the day goes on turns more throbbing and stabbing on one side, I feel sick to my stomach and do not feel like doing anything. I am not sure if I can take this non stop pain for 2 weeks. Has anyone else experienced this type of rebound and what did you do to ease the pain?
 
Thanks for any suggestions.  
 

case1
New Member


Date Joined Nov 2005
Total Posts : 8
   Posted 1/8/2006 9:01 PM (GMT -7)   
you and i sound one in the same, i'm right where you are right now. i've been hooked on excedrin for 5 yrs. finally went to doc a month ago because of chronic daily headaches, which excedrin were no longer touching, i heard same thing, STOP excedrin NOW! so he told me to go from 4 a day to 3 a day for a week then 2, etc. i'm now at 1 and feel the worst ever, i've been up since 2 am crying because i hurt so bad. he prescribed a drug called midrin to take if i get a headache, ha! what a joke i could take the whole bottle and it still wouldn't help, nothing does! i don't know what to do either. he also prescribed a tricyclic antidepressant called amiltryptline, which can also help chronic pain, but after much research i feel i don't want that drug, way too many side effects, so i sympethize with you just wanted to say that, i have no ideas, but i need some too. good luck!  case1

hopefulmigrainer
Veteran Member


Date Joined Oct 2006
Total Posts : 902
   Posted 10/14/2006 9:01 PM (GMT -7)   
Hi Ctd. Did you get off of the rebound cycle? I have tried to do this but by 5PM I'm ready to take a gun and shoot my head off. How did you manage? Did it work in reducing your migraines?
Thanks.
K.

humbling pains eh
New Member


Date Joined Oct 2006
Total Posts : 12
   Posted 10/18/2006 7:05 AM (GMT -7)   
please excuse my not knowing this is all new to me.

have you tired oxygen or veramapil?

i suffer from clusterheadaches, symptoms include nausea major headaches, pain on the side of my head and temple area and not to forget the crippling trigeminal nerve pains in my face.
75% of my life in this pain then some help couple weeks agon.

oxygen treatment really worked for me and heard it has helped a lot of people. also was given veramapil dont know if ti works but has been 6 nights now i can sleep and only moderate trigimenal pains.

hope this helps you.

clusterheadaches.com

pballchic
New Member


Date Joined Jul 2006
Total Posts : 7
   Posted 10/18/2006 8:18 AM (GMT -7)   

Hi, I am for the upteenth time were you are right now.

It's miserable having to go off of everything for 2 weeks.

But I'm there again. Ive been taking midrin for 2 months straight. Also the doc gave me

Lortab for when my migraines are intolerable and can't sleep. That also is not working for

me anymore. I'm trying to get by until I can get back on my topamax when my insurance

kicks in so i can afford it , which will be December 1st. Topamax is the only thing ive

tried that helps. Also til I can see a neuroligist, because my doctor suspects a Chiari

malformation. So for now I can only take Soma, which only helps slightly. Needless to

say i'm not getting much sleep.

My thoughts are with you. You should see a change in your condition on the Topamax

within 2 to 3 months, yeah I know, a long wait but well worth it if you have the severe

migraines I have.

 


headsore1
New Member


Date Joined Sep 2006
Total Posts : 9
   Posted 10/18/2006 8:53 AM (GMT -7)   
confused  hi, i`v been reading about topomax and i dont like the sound of all the side effects myself. I went to see my doc coz i get really bad migraines and headaches like yourself and she`s sending me to see a nuro in dec after 20yrs of these headaches, i`m hoping the nuro can help me, do you think topomax is any good? is it really worth all the side effects? i was totaly addicted to pain killers and was getin rebound headaches all the time but was to scared to stop taking the painkillers coz of the migraines cumin back, in the end i had to admit to my doctor that i was taking to many painkillers and stopped them, i still get really bad migraines and constant headaches sad dont no what else to try!!!!!

Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 10/19/2006 12:55 PM (GMT -7)   

Hi headsore1,

My advice is to tell your neurologist exactly what you've been taking and what you've been experiencing and then try what he or she recommends. Your neurologist will know what the best medications are based on what you tell him or her and his or her experience.

You've heard the horror stories about Topamax (and I am one of them) so if s/he recommends Topamax ask about the side effects and the percentage of time they occur. It may be that you're hearing all of the horror stories here and not all of the success stories. I know that when I went back on Topamax and increased the dosage very slowly I didn't experience the problems I had the first time.

I have found that being open and discussing my concerns with the neurologist has been very effective. There are many medications that s/he can prescribe. Don't feel bad about taking too many pain killers and suffering rebound headaches. Many of us have been through that, it's very common among headache sufferers. It's not so much an addiction as a physical dependence. As my doctor says, you wouldn't take them if you didn't have a headache would you. It's not the same as taking medications to get high, which is an addiction. The funny thing is that at first the neurologist will try all of the non-narcotic medications and then (if s/he believes in prescribing narcotics) if the non-narcotic medications don't work the neurologist will try narcotics (strong pain killers).

Trust your neurologist. Ask lots of questions and be comfortable with what s/he prescribes. Taking too many painkillers isn't a weakness. It just demonstrates to your neurologist that you have severe migraines and need something to fix them.

Good luck and let us know how it goes.


Nicky
 
"Yesterday is history. Tomorrow is a mystery. Today is a gift. That's why its called the present."
I'm working everyday to overcome the pain and depression that comes from my chronic migraines.


headsore1
New Member


Date Joined Sep 2006
Total Posts : 9
   Posted 10/20/2006 5:24 AM (GMT -7)   
thankyou so much for your words of wisdom, i really appreciate them, i`m just a little unsure of taking a med that has so many side effects, i will as you say ask lots of questions and be totaly honest with him. i will let you no how it goes, thanks again.

Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 10/20/2006 11:13 AM (GMT -7)   

You're welcome. Weigh the side effects with the effects of the migraines on your life.

My life had come to a complete stop because my migraines were so debilitating and I was willing to try anything. I made the difficult decision to take narcotics earlier this year because I have been suffering from these severe chronic migraines for five years and we couldn't find anything else that worked. I went through a lot of soul searching before I went ahead with this decision. I was afraid of the stigma, side effects and being addicted. Now I'm glad I did it. I'm starting to get my life back. I'm having more days in a week without a migraine and I have more energy than I have had in a long time. I'm not addicted, I'm not getting high, and I'm not worried about the stigma.

Good luck. yeah


Nicky
 
"Yesterday is history. Tomorrow is a mystery. Today is a gift. That's why its called the present."
I'm working everyday to overcome the pain and depression that comes from my chronic migraines.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, November 24, 2017 6:28 AM (GMT -7)
There are a total of 2,897,389 posts in 318,010 threads.
View Active Threads


Who's Online
This forum has 157580 registered members. Please welcome our newest member, Beth Louise.
252 Guest(s), 2 Registered Member(s) are currently online.  Details
TotesMagotes, straydog


About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.